From Massachusetts, USA:
My teenage daughter with type 1 (diagnosed November 1, 1999) recently switched to Lantus. She takes 32 units at bedtime (9:00 p.m.) and uses Humalog to cover her meals. She has been waking in the morning, at 6 a.m., with low blood sugars, between 40 and 50 mg/dl [2.2 and 2.8 mmol/L]. Her bedtime blood sugars are within range. At dinner, she gives Humalog on a 1 unit for 10 grams scale. Could the Lantus cause the morning lows even though there is no peak, or is it more likely her dinnertime insulin? How can we determine which one should be adjusted?
It is likely the Lantus.
Quick options (all through the input of your own diabetes team):
- Decrease the Lantus somewhat.
- Split the Lantus so some is given in the morning with a more significantly lower dose at bedtime.
- Add more to the bedtime snack, perhaps with protein or extra carbohydrates such as uncooked cornstarch, as in an Extend Bar.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.